# SDR CHQA200600144

- Difficulty date: December 29, 2006
- Submitted: January 2, 2007
- Operation: Air carrier
- Aircraft: N657BR
- Make and model: Cndair CL6002B19
- Aircraft serial: 7491
- Aircraft time: 23,090 hours, 20,236 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: NP1393225
- Part serial: 00176H1919
- Condition: Cracked
- Location: Cockpit
- Stage of operation: CR
- How discovered: V
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

FLIGHT 3217 - DCA-SDF - IN CRUISE AT FL320, HEATING ELEMENT IN CAPTAIN’S FRONT WINDSHIELD BEGAN ARCING.  IMMEDIATELY TURNED OFF CAPTAIN’S WINDSHIELD HEAT.  THE ARCING CEASED ONE THE HEAT WAS TURNED OFF.  APPROXIMATELY 15 SECONDS LATER, A BRIGHTER ARC "POPPED" AGAIN AND THE WINDSHIELD CRACKED IN A SPIDER WEB PATTERN.  BEGAN AN IMMEDIATE DESCENT AND DECLARED AN EMERGENCY.  THE CABIN MAINTAINED NORMAL PRESSURE THROUGH OUT THE REMAINDER OF THE FLIGHT AND LANDED NORMALLY.  MAINTENANCE REMOVED AND REPLACED THE CAPTAIN’S SIDE WINDSHIELD.
